Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 332, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 10, 2006, 12:30 AM CDT for Crockett County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2006, 12:30 AM CDT (05:30 UTC)
- Expired
- Oct 10, 2006, 1:30 AM CDT
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 11:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 11:20 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 9, 11:20 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1120 PM CDT MON OCT 9 2006 .AVIATION... A STRONG UPPER LEVEL DISTURBANCE TO THE WEST OF THE AREA WITH EMBEDDED SMALLER SHORTWAVES IN THE SOUTHWEST FLOW ALOFT WILL INTERACT WITH ABUNDANT MOISTURE...AND A NEARLY STATIONARY COLD FRONT ACROSS THE AREA...TO CONTINUE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH TOMORROW MORNING. THERE WILL BE PERIODS OF POSSIBLE MVFR CEILINGS DURING THE OVERNIGHT HOURS WITH GUSTY WINDS AND SMALL HAIL ACCOMPANYING THE STRONGER THUNDERSTORMS. RAIN CHANCES WILL QUICKLY DIMINISH BY TOMORROW AFTERNOON AS THE UPPER DISTURBANCE MOVES NORTHEAST OUT OF THE AREA. && .PREV DISCUSSION... (ISSUED 950 PM CDT MON OCT 9 2006) UPDATE... QUICK UPDATE SENT TO LOWER TEMPERATURES A FEW MORE DEGREES TONIGHT. 20 PREV DISCUSSION... (ISSUED 834 PM CDT MON OCT 9 2006) UPDATE... HAVE MADE SOME MINOR ADJUSTMENTS TO LOW TEMPERATURES AND POP GRIDS TONIGHT. HAVE ADJUSTED POP/WX GRIDS TO LATEST TRENDS WITH NEW DEVELOPMENT WEST AND SOUTHWEST OF THE CWA. EXPECT MAINLY THE WESTERN EDGE OF OUR CWA TO BE AFFECTED TONIGHT BY ADDITIONAL ACTIVITY AS IT APPEARS IT WILL CONTINUE TO FILL IN OVERNIGHT WITH A 250MB JET STREAK OF 100+ KTS MOVING INTO WEST TEXAS FROM NORTHERN MEXICO AROUND THE SOUTH SIDE OF THE UPPER LOW OVER EASTERN AZ/WESTERN NM. AT THIS TIME...IT APPEARS THE BULK OF THE ACTIVITY WILL REMAIN JUST WEST OF MOST OF OUR CWA. HOWEVER...ANY FARTHER EASTWARD MOVEMENT OF THE UPPER LOW WILL MEAN A DRAMATIC INCREASE IN ACTIVITY FOR MUCH OF THE CWA. STILL LOOKS LIKE MOST OF OUR CWA WILL GET ITS ACTIVITY DURING THE MORNING HOURS TOMORROW BEFORE DRIER AIR MOVES IN ALOFT...PUTTING AN END TO PRECIPITATION. HAVE LOWERED MINIMUM TEMPERATURES A DEGREE OR TWO CWA WIDE AS THE FRONT HAS MOVED TO A LINE FROM NEAR THE I10 CORRIDOR IN EASTERN CROCKETT COUNTY...TO NEAR BROWNWOOD THIS EVENING. TEMPERATURES AT SWEETWATER WERE ALREADY AT OR BELOW THEIR LOW TEMPERATURE FORECAST...SO JUST LOWERED A FEW DEGREES THERE SINCE CLOUDCOVER WILL HINDER MORE DECREASES IN THE TEMPERATURE. UPDATED PRODUCTS WILL BE OUT SOON. 20 SJT WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 76 53 75 / 60 60 10 0 SAN ANGELO 61 77 56 79 / 50 60 10 0 JUNCTION 67 83 57 83 / 50 70 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/99/99
Hazardous weather outlook, Oct 9, 2:49 PM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT MON OCT 9 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-102000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT MON OCT 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COMBINATION OF A VERY SLOW MOVING COLD FRONT AND AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO WEST CENTRAL TEXAS THROUGH TUESDAY. ALTHOUGH WE DO NOT EXPECT WIDESPREAD SEVERE WEATHER...ONE OR TWO OF THESE STORMS MAY BRIEFLY REACH SEVERE LEVELS. LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLDEST TEMPERATURES SO FAR THIS AUTUMN WILL ARRIVE IN WEST CENTRAL TEXAS FOR THURSDAY...WITH HIGHS IN THE 60S ON THURSDAY AND LOW FRIDAY MORNING IN THE UPPER 30S AND LOWER 40S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND TUESDAY. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 11:28 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| Oct 10, 1:32 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 43 min |
| Oct 10, 4:21 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 24 min |
| Oct 10, 5:29 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 31 min |
| Oct 10, 6:02 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 43 min |
| Oct 10, 7:17 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.